Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 144, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Sep 12, 2006, 4:53 PM CDT for Washington Parish, Louisiana; Pearl River County, Mississippi. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2006, 4:53 PM CDT (21:53 UTC)
- Expired
- Sep 12, 2006, 6:00 PM CDT
- In force
- 67 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Washington Parish, LA, Pearl River County, MS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 3:06 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 12, 3:06 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 306 PM CDT TUE SEP 12 2006 .DISCUSSION... A DEEP TROUGH ACROSS THE CENTRAL CONUS AND ASSOCIATED COLD FRONT CURRENTLY PUSHING THROUGH EAST TEXAS AND NORTHWEST LOUISIANA...WILL CONTINUE TO BRING MOSTLY CLOUDY SKIES AND SCATTERED SHOWERS TO THE AREA THROUGH THE NIGHT. HOWEVER...THE COLD FRONT IS ADVANCING AT A DECENT CLIP THIS AFTERNOON...BEHIND A STRONG SURGE OF COOL AND DRY AIR. SIGNIFICANT HEIGHT RISES CONTINUE BEHIND THE FRONT...WHICH SHOULD CONTINUE TO DRIVE THE FRONT THROUGH LOUISIANA AND MISSISSIPPI TONIGHT INTO TOMORROW MORNING. REFLECT THE FRONTAL PASSAGE BY TAPERING POPS OFF FROM NORTH TO SOUTH TONIGHT INTO TOMORROW. EXPECT DRY CONDITIONS ACROSS THE ENTIRE CWA BY TOMORROW NIGHT...AS STRONG DRY AIR ADVECTION AND SUBSIDENCE DEVELOP. DECIDED TO BUMP UP TEMPERATURES A BIT TONIGHT...AND KEEP THINGS IN THE 70S...DUE TO LINGERING CLOUD COVER IN THE REGION. SKIES WILL BEGIN TO CLEAR TOMORROW...AS THE DRY AIR WORKS IN. BY TOMORROW NIGHT...A STRONG RIDGE OF SURFACE BASED HIGH PRESSURE WILL SET UP OVER THE REGION...ALLOWING FOR LIGHT WINDS AND STRONG RADIATIONAL COOLING OVER THE NORTHSHORE...BATON ROUGE...AND MISSISSIPPI ZONES. HOWEVER...WINDS WILL STAY UP OVER THE SOUTHSHORE...KEEPING TEMPS NEAR 70. STRONG SUBSIDENCE AND DRY CONDITIONS WILL REMAIN IN PLACE THROUGH SATURDAY WITH COOL OVERNIGHT LOWS AND NEAR NORMAL HIGHS. ON SUNDAY...THINGS WILL BEGIN TO TRANSISTION...AS ANOTHER TROUGH BEGINS TO DEEPEN OVER THE PLAINS AND MIDWEST...DRIVING ANOTHER FRONTAL BOUNDARY INTO THE SOUTHERN PLAINS. A DECENT THETA E RIDGE AND MOISTURE TONGUE IS EXPECTED TO DEVELOP OVER TEXAS AND SOUTHWEST LOUISIANA SUNDAY INTO SUNDAY NIGHT. THIS AREA OF MOISTURE WILL OVERSPREAD THE CWA ON MONDAY...AS THE COLD FRONT DIVES INTO THE AREA. HAVE KEPT POPS IN THE CHANCE CATEGORY DUE TO AMPLE MOISTURE AND STRONG LIFT IN THE AREA. THIS FRONT SHOULD RACE THROUGH THE REGION...WITH ANOTHER STRONG RIDGE BUILDING IN ON TUESDAY IN THE WAKE OF THE UPPER LEVEL TROUGH AND ATTENDANT COLD FRONT. OVERALL...THE AREA WILL CONTINUE TO BE DOMINATED BY STRONG WESTERLIES...AND A PATTERN MORE TYPICAL OF OCTOBER. && .PRELIMINARY POINT TEMPS/POPS... MCB 70 87 59 86 / 40 20 0 0 BTR 72 88 62 88 / 40 20 0 0 MSY 76 87 70 87 / 50 30 10 0 GPT 74 88 65 87 / 50 30 10 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 32
Hazardous weather outlook, Sep 12, 11:00 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT TUE SEP 12 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT TUE SEP 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND PORTIONS OF SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI AS A COLD FRONT APPROACHES FROM THE NORTHWEST. AN ISOLATED STRONG THUNDERSTORM WILL BE POSSIBLE...BUT THE MAJORITY OF THE THUNDERSTORMS WILL REMAIN ON THE WEAK SIDE. THIS ACTIVITY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES. SOME LOCALIZED STREET FLOODING WILL BE POSSIBLE DURING HEAVIER DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON MONDAY...AS ANOTHER COLD FRONT MOVES THROUGH THE REGION. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 32
In the hours before
Special weather statement, Sep 12, 4:23 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 423 PM CDT TUE SEP 12 2006 LAZ039-MSZ077-122200- PEARL RIVER-WASHINGTON- 423 PM CDT TUE SEP 12 2006 ...STRONG THUNDERSTORMS PUSHING EAST ACROSS EAST CENTRAL LOUISIANA AND EXTREME SOUTH MISSISSIPPI... AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM JUST SOUTH OF MERIDIAN MISSISSIPPI TO WASHINGTON PARISH LOUISIANA. THIS LINE WILL PUSH EAST SOUTHEAST INTO NORTHERN WASHINGTON PARISH AND NORTHERN PEARL RIVER COUNTY. THE PRIMARY THREATS FROM THESE STORMS ARE HEAVY RAINFALL... DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 30 TO 40 MILES AN HOUR IN ANGIE...VARNADO...BOGALUSA AND POPLARVILLE THROUGH 515 PM. 18
Special weather statement, Sep 12, 4:48 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 448 PM CDT TUE SEP 12 2006 MSZ080-081-122221- HANCOCK-HARRISON- 448 PM CDT TUE SEP 12 2006 ...STRONG THUNDERSTORMS ALONG THE MISSISSIPPI COAST... A LINE OF THUNDERSTORMS HAS MOVED SOUTHEAST ALONG THE MISSISSIPPI COAST...FROM BAY SAINT LOUIS TO BILOXI. THIS LINE WILL PUSH EAST SOUTHEAST ONTO THE MISSISSIPPI SOUND AFTER 5 PM. HOWEVER...ISOLATED RAINFALL TOTALS UP TO 3 INCHES ARE EXPECTED AND NUISANCE STREET FLOODING IS POSSIBLE OVER WESTERN PARTS OF LONG BEACH AND CENTRAL PORTIONS OF GULFPORT THROUGH 530 PM. 18
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 5:22 PM CDT | Special Marine Warning | LIX | 83 min | |
| Sep 12, 5:33 PM CDT | Special Marine Warning | LIX | 87 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.